T Nation

Weaning Off My AI Experiment Log

After speaking with @dbossa, I’ve decided that it’s a good idea to try to wean myself off of anastrozole.

For a little background , I’ve been on @200mg test cypionate per week, split into two injections. I’ve been injecting every Tuesday evening, and Saturday morning. And approximately 24 hours after each injection, I take 1/4mg anastrozole.
My last injection of @100mg of test was on Tuesday, January 21. On Wednesday January 22, I took 1/4 mg anastrozole. Starting on Friday morning, January 24, I took my first .28ml injection. Then on Saturday evening, I took 1/4 anastrozole. Sunday morning .28ml test, and Tuesday morning, .28ml test.

I ran into my first issue tonight. While attempting to have sex with my wife, I went almost completely limp.

Any idea what’s happened?

Two reasons:

  1. Most likely: your body is adjusting. Most guys report taking a few weeks to stabilize.

  2. Have you been worried about libido/ED issues if you stop taking an AI? Could the worry itself have caused the limpness?

Not worried about ED issues. Actually, not worried about anything. I feel completely the same as I have been feeling, otherwise. Libido feels exactly the same as it always does.

I’m sure it’s hormonal, but I didn’t expect this to happen, especially since I feel the same otherwise.

If it is any consolation, I warned my wife when I stopped taking it and said to expect some ups and downs. She was fine with it. Everytime I went limp we laughed about it. Took about 3-4 weeks for everything to stabilize and then my libido and erections were better than ever. I get a lot of guys telling me the same thing. Once you’re off though, you’ll never get back on.

But I haven’t even stopped taking the AI yet. And it hasn’t even been a week since I changed my injection frequency.

Another thing I just noticed, when I’m walking this evening, my toes and knees are cracking.

Wondering if my E2 has somehow gotten too low already.

Ah! Sorry I missed that. You switched to EOD injections. Still, you’ve made some changes that weren’t there before. Could explain things.

If this was ME, and wanting to switch to EOD, I’d orbbalt just do that, dump the AI right then and there, and let my body stabilize to get it over with. If everything goes horribly wrong you always have your baseline protocol to fall back on. You may also be one of those guys who feels better in twice weekly vs EOD (I’ve met my fair share of those as well).

The key here is to find a protocol that will allow you to get rid of the damn AI.

Right. But as we discussed before, I’m concerned about dropping the AI completely, due to the miserable SOB I was before getting dialed in on the protocol I’ve been on for the last 6 years.

I think I’ll play it Day by day with the AI. I can tell when the symptoms start coming on. And I’ll wait to take the AI, until the symptoms hit. Hopefully, as you said before, I’ll be making the gap of time bigger, in between doses of anastrozole, until I don’t need it anymore.

1 Like

Sounds like a plan!

DO NOT WEAN OFF AN AI. Dump it completely and let your e2 come back up! It takes long enough as it is to come back let alone prolonging it by weaning. Dbossa is simply mistaking crushed e2 for e2 rebound. Thats why he felt shit for weeks after stopping his ai.

Lol you have no idea what you are talking about. Atleast Youre trying though.

@GSX250 I’m actually not.

I’d much prefer guys get off cold turkey. I’ve said that a number of times. However, some guys have a hard time getting off because they start getting issues almost right away. In this case, they CAN wean off slowly over time. As long as they get off eventually, I’m fine with that.

Read what I say before you make statements. Again, my preference is that they stop taking it immediately.

(you’re)

If my E2 is too low, it’s only within the last couple of days that it happened, after changing to EOD injections, while still taking the same 1/4 mg anastrozole. And, as I told @dbossa, I know what my symptoms are, and won’t take an AI if I don’t need to. My goal is to get off of anastrozole. But if I have to wean off, I will. I’m not putting myself, my wife, and others, through my miserable PMS symptoms while I’m doing this.

1 Like

You know what the goal is. Use whatever method to get there that you think is best for YOU.

1 Like

OP,

Forgive me if you detailed this elsewhere, but what is your reasoning for dropping your AI?

I’m dropping mine, too: .5mg anastrozole once a week.

Same! I started taking an AI because I became such an insufferable bastard and it was causing problems in with my wife. I’m now going to more frequent injections (3 days / week) and getting rid of the AI to see how it goes. Starting by cutting in half (.25 from .5/week). Hope it goes well for you (and me).

2 Likes

I need you guys to understand this point also:

What happens when you take an AI? Less testosterone converts into estrogen which means that you wind up with MORE testosterone.

When you stop taking an AI, MORE testosterone converts into estrogen which means that you wind up with LESS testosterone.

What this means is that, sometimes, it is wise to slightly increase your dose of testosterone to compensate. What guys often do is that they are so scared of estrogen, out of sheer ignorance, that they wind up LOWERING their testosterone dose to ‘prevent aromatization’.

This is bro science at its best. As soon as you concern yourself only with optimizing androgen levels you’ll be on the path to being symptom free. To all those that focus on E2, they will be visiting these forums for years to come looking for that magic bullet to fix their problems.

It’s really THIS simple guys.

1 Like

7 years ago, when I started TRT, I was very hesitant to use an AI, because I couldn’t find any studies on the long term effects of them.

Now, after speaking with @dbossa, I’m ready to try to eliminate anastrozole from my protocol.

In short, I’m concerned about long term effects of anastrozole use.

2 Likes

Its ok to backtrack dbossa. Suck it up and let the ego go. Admit it weaning off an ai is retarded.

Do you ever have anything useful to say? You sound like your protocol isn’t working out for you…